Alert archive / Illinois / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Lincoln, IL
NWS Lincoln, IL issued this winter weather advisory at Feb 3, 2021, 4:03 PM CST for 8 counties in Illinois. It took effect at Feb 4, 2021, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 4:03 PM CST (22:03 UTC)
- In effect from
- Feb 4, 2021, 12:00 PM CST
- Expired
- Feb 5, 2021, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS43 KILX 032203 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 403 PM CST Wed Feb 3 2021 ILZ027-028-030-041015- /O.NEW.KILX.WW.Y.0007.210204T1800Z-210205T1200Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 403 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... * WHAT...Snow and blowing snow expected. Total new snow accumulations around one inch. Winds gusting as high as 40 mph. * WHERE...Knox, Stark and Marshall Counties. * WHEN...From noon Thursday to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Sharply falling temperatures Thursday afternoon and evening could cause any lingering wet spots to freeze quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$
5 follow-up statements
054 WWUS43 KILX 040940 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 340 AM CST Thu Feb 4 2021 ILZ027-028-030-041745- /O.CON.KILX.WW.Y.0007.210204T1800Z-210205T1200Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 340 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Stark, Marshall and Knox Counties. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Sharply falling temperatures Thursday afternoon and evening could cause any lingering wet spots to freeze quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ NMB
489 WWUS43 KILX 041943 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 143 PM CST Thu Feb 4 2021 ...SIGNIFICANT SNOW AND BLOWING SNOW POSSIBLE THIS AFTERNOON AND EVENING... ILZ029-031-036>038-050345- /O.EXA.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/ Peoria-Woodford-Fulton-Tazewell-McLean- Including the cities of Peoria, Eureka, Canton, Pekin, Bloomington, and Normal 143 PM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Snow and blowing snow. Total snow accumulations of up to two inches. Winds gusting as high as 45 mph. * WHERE...Peoria, Woodford, Fulton, Tazewell and McLean Counties. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Sharply falling temperatures this afternoon and evening could cause any lingering wet spots to freeze quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ ILZ027-028-030-050345- /O.CON.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 143 PM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 45 mph. * WHERE...Stark, Marshall and Knox Counties. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. A short period of blizzard-like conditions are possible. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Sharply falling temperatures this afternoon and evening could cause any lingering wet spots to freeze quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ 37/Erwin
421 WWUS43 KILX 050137 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 737 PM CST Thu Feb 4 2021 ILZ027>031-036>038-050945- /O.CON.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, and Normal 737 PM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Areas of blowing snow. Winds gusting as high as 50 mph east of the Illinois River, and 40 to 45 mph west. * WHERE...Peoria, Woodford, Fulton, Tazewell and McLean Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Wet roads from earlier have iced over due to sharply falling temperatures, and will also be a source of slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ Geelhart
324 WWUS43 KILX 050846 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 246 AM CST Fri Feb 5 2021 ILZ027>031-036>038-051200- /O.CON.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, and Normal 246 AM CST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST... * WHAT...Blowing snow. Winds gusting up to 30 mph. * WHERE...Portions of central and west central Illinois. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Patchy blowing snow could reduce visibility. Hazardous travel. * ADDITIONAL DETAILS...Slippery travel is ongoing. Patchy blowing may reduce visibility and make roadways hard to see. Take it slow if out traveling early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ NMB
662 WWUS43 KILX 051149 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 549 AM CST Fri Feb 5 2021 ILZ027>031-036>038-051300- /O.EXP.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, and Normal 549 AM CST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... The advisory will be allowed to expire at 6 AM. Slippery roads are still possible this morning. Use caution if out traveling, especially on secondary, less-traveled roads. $$ NMB
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Feb 3, 2:23 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 3, 2:23 PM CST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 223 PM CST Wed Feb 3 2021 .SYNOPSIS... Issued at 247 AM CST Wed Feb 3 2021 One more day of fair weather is expected across central Illinois. Temperatures will warm into the mid to upper 30s today with a few spots tagging 40 under partly cloudy skies. Low pressure will move across the region Thursday bringing breezy conditions and rain to the area. Rain will change to snow Thursday evening. Much colder temperatures will arrive for the weekend. && .UPDATE... Issued at 1023 AM CST Wed Feb 3 2021 All is calm this morning with most of the CWA seeing calm and variable winds this morning. The previously mentioned stratus continues to linger to the W and NW as expected. Temperatures across these regions are a few degrees cooler as a result which will limit highs to the low 30s. For the rest of the CWA, the forecast is on track with highs in the mid to upper 30s, and low 40s for southeastern counties. Expecting the low level cumulus that have developed on the edges of the stratus deck to push north and dissipate going into the afternoon as winds increase out of the south. && .SHORT TERM...(Today and tonight) ISSUED AT 247 AM CST Wed Feb 3 2021 High pressure is centered over central Illinois this morning and will slowly drift east through the day. Stratus trapped under a sharp inversion continues along and west of the I-55 corridor. Guidance generally favors this mixing out today, but confidence is low in this occurring or timing if it does. This makes temps a bit tricky as there will likely be several degrees differences between cloudy and sunny areas. In general expect highs in the mid 30s north to upper 30s lower 40s south, but for any areas that potentially stay under stratus through the day, temps may only top out in the lower to mid 30s. Non-diurnal temp trends are expected tonight as the high slides to our east and southerly flow increases. Temps may fall some just after sunset, but much of the night they will remain steady and may rise slightly towards sunrise Thursday morning. .LONG TERM...(Thursday through Tuesday) ISSUED AT 247 AM CST Wed Feb 3 2021 An active stretch of weather is expected Thursday into next week. A pair of strong shortwaves, one emanating from the Pacific NW and one from the Canadian Rockies will phase over the northern Great Plains by early Thursday. In response, an elongated area of low pressure at the surface will gradually deepen and congeal later Thursday into Friday, becoming much better organized as it lifts across the Great Lakes Thursday night. Out ahead of these features, strong low and mid level warm air advection will overspread the mid Mississippi Valley early Thursday helping to quickly saturate the column with open Gulf moisture streaming north towards the Midwest. Rain will overspread central Illinois through the morning Thursday. Models are in good agreement with temps aloft being several degrees above 0C at the onset of precipitation resulting in liquid falling. There is a small concern of below freezing surface temps at the onset of precip Thursday morning, however, models generally show surface temps also warming above freezing at the onset of precip. Given southerly boundary layer flow, conceptually the threat for freezing rain is low, and even on the off chance that it does occur, the threat should be short lived and impacts minimal. The surface low and trailing cold front will move across central Illinois during the late afternoon and early evening hours. A tight pressure gradient behind the front, coupled with strong isallobaric response from 8-10mb/3hr pressure rises and steep low level lapse rates promoting efficient mixing of winds aloft will result in strong gusts behind the front. There is still a decent signal that winds will be at or near wind advisory criteria (gusts of 45 mph or more). Falling temps behind the front will allow precip to transition over to snow, but accumulations look to be fairly light before precip just ends. Given the strong winds, any falling snow will be subject to blowing and drifting and could result in hazardous driving conditions. Thursday's low carves out a broad longwave trough centered over the Great Lakes that is expected to linger through the weekend into next week. This will set the stage for much colder conditions across the region. A series of clippers in the NW flow will impact the region, but at this time, there is poor model agreement on timing and track of these systems. The colder air mass will support higher snow ratios and if we do get a favorable track with one of these fast moving systems, it could produce a few inches of snow. For now, the best chance for accumulating snow with one of these clippers is later Saturday into Saturday night. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 122 PM CST Wed Feb 3 2021 VFR conditions expected until late in the period as a storm system rapidly spreads precipitation into the area from approximately 12Z-16Z. Some of this precipitation may briefly be mixed with snow especially at KCMI and KBMI. Cigs will lower into MVFR in this time period, potentially IFR near 18Z. Vsby will follow a similar progression from 12Z-18Z. Winds S-SSE 7-12 kts through tonight, increasing to 15-20 kts with gusts near 30 kts by around 15Z. 45 kt winds at the 2000 foot level after 08Z-10Z will result in low level wind shear conditions until around 16Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37/Roberson SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...37
Hazardous weather outlook, Feb 3, 3:52 PM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 352 PM CST Wed Feb 3 2021 ILZ027-028-030-041200- Knox-Marshall-Stark- 352 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY UNTIL 6 AM CST FRIDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A brief period of freezing rain will be possible early Thursday morning before quickly changing to all rain. Once a strong cold front passes, the rain will change to snow Thursday afternoon and evening before coming to an end. Snow accumulations of 1 inch or less are anticipated. In addition to the snow, strong west to northwest winds gusting as high as 30 to 40 mph will create areas of blowing snow and reduced visibilities. An Arctic cold front will sweep through the region this weekend, bringing another period of snow Saturday afternoon and evening, with minor snow accumulations possible. This will be followed by the coldest air of the winter season thus far. Wind-chills will plunge to 10 below to 20 below zero Saturday night into Sunday morning. The very cold weather will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ029-031-036>038-040>057-061-041200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan- Macon-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Tazewell-Vermilion-Woodford- 352 PM CST Wed Feb 3 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A period of mixed precipitation including snow and freezing rain is possible Thursday morning east of the I-55 corridor before changing to all rain by midday Thursday. The rain will change to snow late Thursday afternoon and evening after a strong cold front passes through the area. A light snow accumulation of less than 1 inch is likely. In addition, strong west to northwest winds gusting as high as 30 to 40 mph will accompany the snow showers. An Arctic cold front will sweep through the region this weekend, bringing another period of snow Saturday afternoon and evening, with minor snow accumulations possible. This will be followed by the coldest air of the winter season thus far. Wind-chills will plunge to 10 below to 20 below zero Saturday night into Sunday morning. The very cold weather will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-041200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 352 PM CST Wed Feb 3 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will persist along the Little Wabash River at Clay City for the next several days. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... An brief period of mixed precipitation could occur Thursday morning, before the precipitation quickly changes to all rain by midday. A period of snow will occur Thursday evening after a strong cold front passes through the area. A light snow accumulation of less than a half inch is possible. In addition, strong west to southwest winds gusting as high as 30 to 35 mph will accompany the snow. An Arctic cold front will sweep through the region this weekend, bringing another period of snow Saturday afternoon and evening, with minor snow accumulations possible. This will be followed by the coldest air of the winter season thus far. Wind-chills will plunge to zero to 10 below zero Saturday night into Sunday morning. The very cold weather will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
Nearby
Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.